Alert archive / Wisconsin / Winter Weather Advisories in 2012
Winter Weather Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this winter weather advisory at Feb 28, 2012, 5:00 AM CST for 11 counties in Wisconsin. It took effect at Feb 28, 2012, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2012, 5:00 AM CST (11:00 UTC)
- In effect from
- Feb 28, 2012, 6:00 PM CST
- Expired
- Feb 29, 2012, 5:54 PM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Portage County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 35 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Feb 28, 4:00 AM CST, 1 hour earlier.
Area forecast discussion, Feb 28, 4:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CST TUE FEB 28 2012 .SHORT TERM...TODAY/TONIGHT/WEDNESDAY. THE WINTER STORM DOMINATES THIS PERIOD. MODELS IN GOOD AGREEMENT WITH THE SURFACE AND H8 LOWS TRACKING FROM FSD WED MORNING TO MSP TO AROUND AUW THEN DEPARTING FAR NE WISCONSIN AND WEAKENING WEDNESDAY NIGHT. TRACK ALONE WOULD FAVOR HEAVY SNOW BAND ACROSS NORTHERN WISCONSIN. SOUTH OF THIS LINE...WILL START WITH AN ADVISORY AS MODEL SOUNDINGS INTRODUCING VARIOUS SCENARIOS OF MIXES OF SNOW...FREEZING RAIN...SLEET AND SNOW. FOR AN EXAMPLE ON HOW THIS WARM SURGE WILL AFFECT THE PCPN TYPE...THE 06Z NAM FORECAST SOUNDINGS INDICATE RAIN FOR THE OSH AREA AT 09Z WEDNESDAY...WHILE THE SAME TIME PERIOD FOR GRB IS HEAVY SNOW. FORECAST SOUNDING SHOW A DEEP SNOW GROWTH REGION BETWEEN 700 MB AND 500 MB ACROSS THE NORTH BEFORE SOME WARM AIR INVADES LATER WEDNESDAY. THIS FINE TUNE ADJUSTMENT OF THE HEAVY SNOW BAND WILL BE ONGOING TODAY AS THE SYSTEM EVOLVES. BUT THERE IS POTENTIAL PART OF THE ADVISORY MAY BE NEED TO BE UPGRADED TO A WARNING FOR VARIOUS REASONS. MODELS IN GENERAL OUTPUTTING AROUND A HALF INCH QPF OUTPUTS WITH THE WAA SECTOR OF THE STORM LATE TONIGHT INTO WEDNESDAY MORNING. THE STRONGEST WAA WORKS OVER THE REGION LATE TONIGHT AND PROBABLY THE START OF THE MORNING COMMUTE. A BRIEF PERIOD OF UP 100 J/KG CAPE WHICH IS NOT BAD FOR A WINTER STORM CERTAINLY SHOWING SIGNS OF BEING A LITTLE CONVECTIVE...WHICH COULD MEAN A BURST OF HEAVY SNOW AND SLEET. ON THE OTHER HAND...LATER RUNS MAY BECOME EVEN MORE AGGRESSIVE WITH THE WARM AIR DUE TO THE SURFACE AND H8 LOW SLOWING DOWN AND THEN TRACK FURTHER NORTH TO PUT THE HEAVY SNOW FURTHER NORTH. AREA OF ENHANCED CLOUDS SLIDING OVER NORTHERN WISCONSIN THIS MORNING ASSOCIATED WITH THE RRQ REGION OF AN UPPER JET. LFQ REGION OF THE NEXT UPPER JET ASSOCIATED WITH THE DEEPENING SYSTEM APPROACHES LATE TONIGHT. COULD HAVE A DOUBLE JET COUPLET PERIOD LATER TONIGHT...HOWEVER THE BEST DYNAMICS WITH THE LFQ OF THE UPPER JET LIKELY TO PASS OVER EARLY LATE TONIGHT INTO WEDNESDAY MORNING TO ADD TO THE WAA LIFT...AGAIN TO POINT THE POTENTIAL OF A WARNING EVENT OVER THE GOING ADVISORY AREA. PWATS APPROACH A HEALTHY 0.80 BY 12Z WEDNESDAY. WILL RUN A NON DIURNAL TEMPERATURE TREND THROUGH WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. DEPARTURE OF THE WINTER STORM SYSTEM IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. MODELS HAD A 500MB LOW OVER THE FORECAST AREA AT 00Z THU MOVING EAST OF THE STRAITS OF MACKINAC BY 12Z THU...THEN CONTINUING EAST AS A WEAK RIDGE REACHES WISCONSIN. EXPECT PRECIPITATION TO BE IN THE FORM OF SNOW DUE TO COLDER AIR IN PLACE. AN UPPER RIDGE AND A WEAK SURFACE RIDGE SHOULD ALLOW FOR A MOSTLY DRY DAY ON THURSDAY BEFORE PRECIPITATION ASSOCIATED WITH THE NEXT SYSTEM MAKES ITS WAY INTO THE AREA THURSDAY NIGHT. PRECIPITATION TYPE IS A CONCERN ON FRIDAY WITH WARMER AIR. KEPT CHANCE POPS FRIDAY NIGHT ACROSS THE ENTIRE AREA AND IN THE NORTH ON SATURDAY...THEN MAINLY DRY THROUGH THE START OF THE NEXT WORK WEEK. && .AVIATION...MID LEVEL VFR CIGS TO INCREASE TODAY...THEN LOWER TO IFR LATER TONIGHT DUE TO INCREASING SNOW FROM WEST TO EAST. && .MARINE...WILL HOIST A SCA LATER TONIGHT INTO WEDNESDAY AS THE SURFACE PRESSURE GRADIENT INCREASES. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR WIZ022-038>040-048>050. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR WIZ035>037-045. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR WIZ005-010-011-018>020-030-031. WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR WIZ012-013-021-073-074. && TDH/MG
Hazardous weather outlook, Feb 27, 3:34 PM CST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 334 PM CST MON FEB 27 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 334 PM CST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A MAJOR WINTER STORM IS EXPECTED TO IMPACT THE AREA TUESDAY NIGHT AND WEDNESDAY...AND CAUSE WIDESPREAD DISRUPTIONS TO TRAVEL. BE SURE TO MONITOR THE LATEST FORECASTS AND WINTER WEATHER MESSAGES FROM THE NATIONAL WEATHER SERVICE IN GREEN BAY FOR THE MOST UP-TO- DATE INFORMATION ON THE STORM. TRAVEL DIFFICULTIES COULD OCCUR AGAIN ON FRIDAY OR EARLY SATURDAY AS ANOTHER STORM SYSTEM CROSSES THE AREA. THERE IS CONSIDERABLE UNCERTAINTY ON THE TRACK THE STORM WILL TAKE. ANYONE WITH TRAVEL PLANS FOR THE END OF THE WEEK SHOULD MONITOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-282145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 334 PM CST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY GALE FORCE GUSTS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS A STRONG STORM MOVES ACROSS THE WESTERN GREAT LAKES.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:44 AM CST | Small Craft Advisory | GRB | 28 hr | |
| Feb 28, 5:00 AM CST | Winter Storm Warning | GRB | Door, Florence, Forest, Langlade, Lincoln, Marathon and 6 more | 37 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.